Acute dystonia during pegylated interferon alpha therapy in a case with chronic hepatitis B infection


ATASOY N., USTUNDAG Y., Konuk N., ATIK L.

CLINICAL NEUROPHARMACOLOGY, vol.27, no.3, pp.105-107, 2004 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Review
  • Volume: 27 Issue: 3
  • Publication Date: 2004
  • Doi Number: 10.1097/00002826-200405000-00002
  • Title of Journal : CLINICAL NEUROPHARMACOLOGY
  • Page Numbers: pp.105-107

Abstract

Interferon (IFN) is the most widely prescribed drug of choice for chronic hepatitis B infection, which is a common health problem in our country. Therapy with IFN-alpha may be associated with a number of neuropsychiatric symptoms, such as Parkinsonism, akathisia, seizure, and depressive disorders. In this case report, we present clinical and laboratory findings of a case with chronic hepatitis B that developed acute dystonia soon after the first dose of pegylated interferon alpha. As far as we know, this is the first report in English literature indicating such an adverse effect of pegylated interferon alpha.